MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number 8700-0660-01
Medical Device Problem Codes Leak/Splash (1354); Device Issue (2379)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not yet received the zoll catheter for investigation.A supplemental report will be filed if and when the product is returned and investigation has been completed.
 
Event or Problem Description
The nurse reported that approximately 6 to 7 hours into the ivtm treatment (patient cooling), evidence of leak was observed on the floor and a tinge of blood was observed on the start-up kit (suk) tubing suspecting leak on the icy catheter.No alarm was observed on the console.Following this, the console was placed on standby and another icy catheter was inserted to continue the patient treatment.No known impact or patient consequence was reported.A medwatch report mfr (b)(4) submitted by the facility on (b)(6) 2018 was received by zoll on (b)(6) 2018 via postal mail.The report states the following: "catheter placed early evening and cooling initiated an hour and ten minutes later.Rn noted fluid in the thermogard xp system to become red tinged and immediately stopped therapy.Notified icu fellow at six hours after cooling was initiated and catheter exchanged.The device did not do what it was supposed to do." additional information on the report states that the event involved a (b)(6) female patient.No other information was reported.
 
Additional Manufacturer Narrative
The reported leak was confirmed.Visual inspection of the returned catheter found the distal luer cut from the catheter.No other abnormalities on the catheter were seen.All other lumens flushed as intended.During functional testing, the catheter was connected to a pressurized inflation device.Immediately upon pressurizing the catheter, a pin hole leak was observed medial to the distal balloon.During manufacturing all icy catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Probable causes for the reported complaint can be a latent material defect.Historical complaints were reviewed related to reported complaints on icy catheter lot# 71420; there was no previous complaint history for the lot number.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key7266863
Report Number3010617000-2018-00159
Device Sequence Number1736975
Product Code NCX
UDI-Device Identifier00849111075138
UDI-Public00849111075138
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8700-0660-01
Device Catalogue Number8700-0660-01
Device Lot Number71420
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/22/2018
Supplement Date Received by Manufacturer03/27/2018
Initial Report FDA Received Date02/13/2018
Supplement Report FDA Received Date04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR